MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121701050
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the sales rep reported: he has removed a pinnacle inlay, which was completely run after cranial.The product was not returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the mating devices.With the information provided for the head and liner implants, we can conclude that the damage observed in those implants caused wear on the cup due to the metal transfer found on the surface of the head.It is reasonable to conclude that the sound could be present due to the dissociation between the liner and the cup.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: product description: pinnacle 100 acet cup 50mm.Product code: 121701050.Lot number: 8589341.1) quantity manufactured: 10 parts.2) date of manufacture: 20-jul-2017.3) any anomalies or deviations identified in dhr: there were no non-conformances associated with this lot.4) expiry date: 30-jun-2027.5) ifu reference: (b)(4).Additional event information: product complaint: update: medical records received on ad 13 february 2024 were reviewed by a clinician to identify patient harms/product issues.Doi: (b)(6) 2017: patient received a right pinnacle/corail tka including the pinnacle cup with apex hole eliminator, ceramix femoral head, altrx liner, and corail stem.Dor: (b)(6) 2023: patient received a right hip liner and head revision to treat noise in the hip.The medical records do not detail the procedure other than identifying that the poly liner and ceramic femoral head were revised and replaced with a depuy altrx liner and metal femoral head.There is no indication that the femoral stem or acetabular cup were revised.Additionally, there is no indication of wear for the poly liner.During revision head and inlay were removed.Doi: (b)(6) 2017.Dor: (b)(6) 2023.Right hip.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Sales rep reported: he has removed a pinnacle inlay, which was completely run after cranial.There was no delay.Additional event information: no harm; female patient noticed a grinding noise in her hip joint, no pain.Affected side: right.

Brand Name
PINNACLE 100 ACET CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19063383
Report Number1818910-2024-07766
Device Sequence Number17790251
Product Code LPH
UDI-Device Identifier10603295008545
UDI-Public10603295008545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121701050
Device Lot Number8589341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX50OD; ALTRX NEUT 32IDX50OD; APEX HOLE ELIM POSITIVE STOP; ARTICUL/EZE BALL 32 +5 BR; CORAIL2 STD SIZE 11; DELTA CER HEAD 12/14 32MM +1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale